Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
desperatemom

can't take accutane

Recommended Posts

My son started accutane (actually, claravis) one month ago. He has had to stop taking it due to severe pyogenic granulomas on his fingers. They erupted one month into the treatment and he has been taken off of the acctuane. There is no cure other than to discontinue the medicine. Has anyone else had this side effect? He will see the derm again in a month, but I wondered if he will be able to take a reduced dose. He is 19, 118 lbs, and has moderate acne that has been resistant to treatment for the past three years. He was on 60mg a day. I would love to hear from anyone who has had this problem and was able to go on a reduced dose. The frustrating part is that he was already responding to the Accutane - his back and chest had completely cleared and his face was beginning to clear. He does not have cystic acne, but he did get one cyst the third week of treatment, however, it was clearing up when he had to stop the medicine. Any feedback?

Share this post


Link to post
Share on other sites

well...first of all he had some serious side effects to the accutane. i´ve met tons of people who even went blind because accutane ruined their health completely. i don´t know really why some people (which are rare ones) get blind, problems with their kidney, etc. but this are secondary rare symptons few people have this symptons when they take accutane. so...what i suggest to you is to...find another way to treat the acne...i think there are other methods to treat his acne and maybe naturally. i don´t want your son to have very serious side effects again like he had when he took accutane...i´m not really sure if he can take a low dosage of it...i think you should ask your dermatologist what is best for your son. accutane responds to every person who takes it differently because we all have different metabolism...so...some people have serious problems with accutane and some of them don´t. i don´t think someone in this blog is going to be much of a help...because...only dermatologist and doctors know about this. so...please ask your dermatologist, if you are not satisfied with the answer that your dermatologist gave you...then seek for another one...a second opinion is always better.

i hope your son is doing well...and have faith in god...his acne would eventually go away. he would be fine :) good luck. (sorry if i wasn´t much of a help)

Share this post


Link to post
Share on other sites

Thank you for your reply. He is on antibiotics to help the infection and seems to be responding slowly. We see the dermatologist in a few weeks to decide a new course of action. I doubt he will go on Accutane again, especially since he will be going back to college in less than two months. His doctor would not want to send him back to school with a possibility of bad side effects. I'm sure she has some other options, after all, he isn't the only person that has not been able to take Accutane!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×